# SDR CHQA000572

- Difficulty date: October 23, 2004
- Submitted: October 25, 2004
- Operation: Air carrier
- Aircraft: N275
- Make and model: Emb EMB-145LR
- Aircraft serial: 145345
- Aircraft time: 10,522 hours, 8,103 cycles
- System (JASC): 2810 · Fuel Storage
- Part: Flapper Valve
- Condition: Leaking
- Location: Lt Wing Fuel
- Stage of operation: CL
- How discovered: O
- Nature of condition: K, J
- Precautionary procedure: A

## Discrepancy

DURING CLIMB-OUT ON FLIGHT 3098 FROM PHL TO CMH, FUEL WAS SEEN LEAKING OUT OF THE LEFT WING.  STREAM WAS APPROXIMATELY 8 INCHES WIDE AND IT WAS COMING OUT AT A STEADY RATE UNTIL THE AIRCRAFT LEVELED OFF.  THE STREAM WAS LOCATED APPROXIMATELY 6 TO 8 FEET FROM THE WING TIP AND WAS VISIBLE TO THE PILOT FROM THE COCKPIT.  AN EMERGENCY WAS DECLARED AND THE AIRCRAFT RETURNED TO THE FIELD IN PHL WITHOUT INCIDENT.  MAINTENANCE FOUND THE FLAPPER VALVE BETWEEN THE MAIN FUEL TANK AND THE FUEL VENT BOX TO BE BAD.  REMOVED AND REPLACED FLAPPER VALVE ASSEMBLY P/N 2770138-101 IAW EMB 145 MM 28-11-04.  OPS CHECK GOOD.
